# SDR CA110210003

- Difficulty date: February 7, 2011
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Dhav DHC8301
- Engine: Pwa PW123
- Propeller: Hamstd 14SF23
- System (JASC): 6120 · Propeller Controlling System
- Part: Packing
- Part number: AS3209012
- Condition: Damaged
- Location: Nr 1 Propeller
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

DURING FLIGHT, CREW OBSERVED NR 1 LOW OIL PRESSURE WARNING LIGHT ACTUAL PRESSURE INDICATING BELOW 40 PSI. CREW FOLLOWED QRH AND SHUT DOWN NR 1 ENGINE. ACFT LANDED WITHOUT ISSUE.  MECHANICS PERFORMED GROUND INSP AND FOUND OIL LEAKAGE FROM PCU ADAPTER, THEY ADVISED THE PACKING (PN: AS3209-012) HAS DAMAGED AND RESULTS IN OIL LEAKING.  ENGINEERING REVIEWED MANUAL, SB 14SF-61-140 HAS MENTIONED THAT PROPELLER CONTROL AND ADAPTER UNITS HAVE EXPERIENCED OIL LEAKAGE DUE TO SWELLING AND DEGRADATION OF PREFORMED PACKING AT THE ADAPTER TO GEARBOX AND ADAPTER TO PROPELLER CONTROL INTERFACES. THE CAUSE OF THE PROPELLER CONTROL AND ADAPTER SEAL DEGRADATION IS ACFT HYD SYS OIL CONTAMINATION, THEREFORE, A NEW PREFORMED PACKING KIT, PN 820590-1 WAS INTRODUCED TO PROVIDE BETTER FLUID RESISTANCE.  ACTUALLY THIS PN 820590-1, DID NOT MENTION IN MANUAL IPC, ONLY CMM 61-21-03 HAS MENTIONED THE POST SB14SF-61-140.  FOR THE PURPOSED TO PREVENT THE SIMILAR EVENT HAPPEN AGAIN, OPERATOR WILL ISSUE EO TO INCORPORATE THIS SB14SF-61-140.  MFG TO REVISE IPC WITH NEW PACKINGS IAW SB14SF-61-140.
